- Side Effects
- Drug Interactions
- Pregnancy & Breastfeeding
- What Else to Know
Generic Name: acetaminophen/chlorpheniramine
What is acetaminophen/chlorpheniramine, and what is it used for?
Acetaminophen/chlorpheniramine is a combination medication used for the temporary relief of common cold and flu symptoms including headache, sneezing, runny nose, fever, and minor aches and pains. Acetaminophen reduces fever and pain while chlorpheniramine relieves cough, runny nose, sneezing and itchy nose and eyes. The two drugs are combined in specific dosages and the combo drug is available over the counter (OTC).
The two medications work in different ways and together they provide more effective relief than either of them as a single agent.
- Acetaminophen is an analgesic and an antipyretic drug. Acetaminophen relieves pain by blocking pain impulse generation and inhibiting the synthesis of prostaglandin in the central nervous system (CNS). Prostaglandin is a natural substance in the body that initiates inflammation. Acetaminophen reduces fever by acting on the hypothalamus region of the brain which regulates temperature.
- Chlorpheniramine works by blocking the activity of histamine, a natural compound in the body that produces reactions such as cough, sneeze, itching and other reactions to get rid of substances that irritate the system. Chlorpheniramine binds to H1 receptors in the smooth muscles of the respiratory tract, and prevents activation of muscle contraction by histamine, relaxing the smooth muscles and makes breathing easier.
- Do not take acetaminophen/chlorpheniramine if you are hypersensitive to any component of the formulation.
- Do not take acetaminophen/chlorpheniramine concurrently with any other drug containing acetaminophen.
- Acetaminophen can severely damage the liver if an adult:
- Takes more than 4,000 mg of acetaminophen in 24 hours
- Concurrently takes other drugs containing acetaminophen
- Drinks 3 or more alcoholic drinks while taking acetaminophen
- Liver damage can occur in children with half the dosage of an adult. Do not administer to children below 12 years unless prescribed and supervised by a pediatrician.
- Do not use acetaminophen for longer than:
- Five days for pain in children
- Ten days for pain in adults
- Three days for fever
- Use with caution in elderly patients, who may be more sensitive to adverse effects.
- Check with your doctor before you take acetaminophen/chlorpheniramine if you have any of the following conditions:
- Liver disease
- Heart disease or high blood pressure (hypertension)
- Chronic bronchitis, emphysema or other respiratory disorders
- High intraocular pressure or glaucoma, an eye condition with high intraocular pressure that damages the optic nerve
- Prostate enlargement with urinary obstruction
- Thyroid disorder
- G6PD enzyme deficiency, a genetic disorder
- Chlorpheniramine can cause drowsiness and taking concurrently with sedatives, tranquilizers or alcohol can increase drowsiness.
- Chlorpheniramine can cause significant excitability and drowsiness in children.
- Although rare, acetaminophen/chlorpheniramine can cause life-threatening skin reactions including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP) with symptoms such as blisters, rash and redness. Discontinue the drug if such symptoms develop.
What are the side effects of acetaminophen/chlorpheniramine?
Common side effects of acetaminophen/chlorpheniramine include:
- Rapid heart rate (tachycardia)
- Low blood pressure (hypotension)
- Dry nose, mouth and throat
- Thickening of bronchial secretions
- Loss of appetite (anorexia)
- Blood disorders including:
- Low count of red blood cells (anemia)
- Low count of red blood cells due to rapid destruction (hemolytic anemia)
- Severely low count of granulocyte immune cells (agranulocytosis)
- Low count of neutrophil immune cells (neutropenia)
- Low count of leukocyte immune cells (leukopenia)
- Low count of platelets (thrombocytopenia)
- Low count of all types of blood cells (pancytopenia)
- Increase in bilirubin levels
- Increase in alkaline phosphatase enzyme levels
Call your doctor immediately if you experience any of the following symptoms or serious side effects while using this drug:
- Serious heart symptoms include fast or pounding heartbeats, fluttering in your chest, shortness of breath, and sudden dizziness;
- Severe headache, confusion, slurred speech, severe weakness, vomiting, loss of coordination, feeling unsteady;
- Severe nervous system reaction with very stiff muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, and feeling like you might pass out; or
- Serious eye symptoms include blurred vision, tunnel vision, eye pain or swelling, or seeing halos around lights.
This is not a complete list of all side effects or adverse reactions that may occur from the use of this drug. Call your doctor for medical advice about serious side effects or adverse reactions. You may also report side effects or health problems to the FDA at 1-800-FDA-1088.
What are the dosages of acetaminophen/chlorpheniramine?
- 325 mg/2 mg
Adult and Pediatric:
Relief of Cold and Flu Symptoms
Children below 12 years:
- Safety and efficacy not established
Children 12 years above and adults:
- 2 tablets orally every 4 hours
- May tolerate low dose therapy but use caution; cases of hepatotoxicity at doses below 4 g/day reported
- Overdose of acetaminophen/chlorpheniramine can lead to liver injury from acetaminophen with severe adverse effects that include symptoms such as nausea, vomiting, loss of appetite, sweating, abdominal pain, extreme tiredness, yellowing eyes and skin, dark urine, agitation, confusion, hallucinations and seizures.
- Overdose of acetaminophen/chlorpheniramine may be treated with symptomatic and supportive measure, as required.
What drugs interact with acetaminophen/chlorpheniramine?
Inform your doctor of all medications you are currently taking, who can advise you on any possible drug interactions. Never begin taking, suddenly discontinue, or change the dosage of any medication without your doctor’s recommendation.
- Acetaminophen/chlorpheniramine has no listed severe interactions with other drugs.
- Serious interactions of acetaminophen/chlorpheniramine include:
- calcium/magnesium/potassium/sodium oxybates
- metoclopramide intranasal
- olopatadine intranasal
- sodium oxybate
- Acetaminophen/phenyltoloxamine has moderate interactions with at least 238 other drugs.
- Acetaminophen/phenyltoloxamine has mild interactions with at least 57 other drugs.
The drug interactions listed above are not all of the possible interactions or adverse effects. For more information on drug interactions, visit the RxList Drug Interaction Checker.
It is important to always tell your doctor, pharmacist, or health care provider of all prescription and over-the-counter medications you use, as well as the dosage for each, and keep a list of the information. Check with your doctor or health care provider if you have any questions about the medication.
Pregnancy and breastfeeding
- Acetaminophen/chlorpheniramine should be used by pregnant women only if clearly needed. Check with your physician before use if you are pregnant.
- Acetaminophen/chlorpheniramine is likely present in breastmilk. Check with your physician before use if you are breastfeeding.
- If you are pregnant or breastfeeding, never take any OTC drug, including acetaminophen/chlorpheniramine, without first checking with your healthcare provider.
What else should I know about acetaminophen/chlorpheniramine?
- Take acetaminophen/chlorpheniramine exactly as prescribed or as per label instructions if self-medicating with OTC medication.
- Do not take higher or more frequent doses, do not exceed the daily recommended dosage of acetaminophen and do not take for prolonged periods.
- Avoid overdose by checking product labels carefully. Acetaminophen is found in many dosage forms and many combination products.
- Discontinue immediately if you develop hypersensitivity reactions.
- Discontinue use and consult with your healthcare provider if:
- Pain gets worse or lasts more than 5 days (children 6 to under 12 years) or 10 days (adults)
- Fever gets worse or lasts more than 3 days
- Redness or swelling is present
- New symptoms occur
- Severe skin reactions develop
- Avoid drinking alcohol while taking acetaminophen/chlorpheniramine.
- Chlorpheniramine can cause drowsiness. Avoid engaging in hazardous activities such as driving or operating heavy machinery while taking acetaminophen/chlorpheniramine.
- Store acetaminophen/chlorpheniramine safely out of reach of children.
- In case of overdose, seek immediate medical help or contact Poison Control.
Subscribe to MedicineNet's General Health Newsletter
Acetaminophen/chlorpheniramine is a combination medication used for the temporary relief of common cold and flu symptoms including headache, sneezing, runny nose, fever, and minor aches and pains. Common side effects of acetaminophen/chlorpheniramine include drowsiness, dizziness, fatigue, headache, tremors, insomnia, irritability, nervousness, anxiety, confusion, depression, and others. Consult your doctor before taking if pregnant or breastfeeding.
Multimedia: Slideshows, Images & Quizzes
Cold, Flu, and Cough: 13 Foods to Eat When Fighting the Flu
The best foods to eat when you have the flu soothe symptoms and help you feel better faster. Good foods to eat with the flu...
Cold and Flu: What Doctors Do to Boost Their Immune Systems
How can you make your immune system stronger? Why not try what the pros try?
Cold Sores Causes, Remedies, & Diagnosis
How do you get rid of cold sores? First learn about the herpes virus and how it causes cold sores. When are cold sores...
Cold, Fever and Flu Symptoms in Children: Medications and Home Remedies
How long does a cold last? How long is a cold contagious? Colds and fevers are some of the most common ailments in children....
Common Cold Quiz: Test Your Medical IQ
Take this quiz to learn the truth behind the infectious, contagious, uncomfortable disease known as the common cold. Test your...
Cold & Flu Quiz: Influenza vs. Common Cold
Aches? Pain? Fever? This Cold & Flu Quiz tests your knowledge on the difference between coming down with the common cold and...
Cold and Flu: Finding Fast Cough Relief
Remedies for coughing to relieve symptoms, thin mucus, and clear phlegm include cough syrup and honey in hot water. Use...
Picture of Herpes Blister (Cold Sore)
Cold sores (fever blisters) are caused by the herpes simplex virus (HSV), passed on through contact with infected skin or body...
How to Get Rid of a Cold: Natural Remedies
What home remedies work to get rid of a cold fast? Many claim cold symptoms and flu symptoms can be relieved with Echinacea,...
Picture of Cold Sores Treatment
You can't cure HSV or a cold sore, but you can alleviate the pain it causes by avoiding spicy or acidic foods, applying ice, and...
Picture of Cold Sore and Canker Sore
Cold sores and canker sores aren't the same. See a picture of Cold Sore and Canker Sore and learn more about the health topic.
Picture of Cold Sore Between Nose and Mouth
Can a cold sore appear somewhere other than your lip? They are not as common, but cold sores can appear anywhere on the face,...
Picture of Cold Sores (Fever Blisters)
Cold sores, sometimes called fever blisters, are groups of small blisters on the lip and around the mouth. See a picture of Cold...
Cold, Flu, & Cough: Symptoms of Immune System Problems
Your immune system is your main line of defense against infection and illness. Learn the warning signs that yours isn’t working...
How to Prevent the Common Cold
What home remedies work for the common cold? The common cold is arguably the most common human illness. Learn how long the common...
Cold, Flu, & Cough: How to Clean After Illness
This slideshow gives you a room-by-room look at how and what to disinfect after someone in your family has been sick.
A Cold or The Flu? How to Tell the Difference
Discover the difference between cold vs. flu symptoms. Learn the difference between cold and flu symptoms. Read about cold and...
Healthy Living: Ways to Warm Up if You’re Always Cold
Always shivering when others aren't? Here are some tips for warming up if you’re a "cold-natured" person.
Nasal Irrigation: Natural Relief for Cold & Allergy Symptoms
Clogged sinuses and congestion bothering you? Nasal irrigation can relieve sinus symptoms associated with colds and allergies....
The Cold, Hard Truth About Defrosting
There are three safe places to thaw your food, and your counter isn’t one of them. Sidestep food poisoning with these dos and...
Germs: Everyday Items with the Most Bacteria
Explore the germiest places you may encounter daily. Bacteria is everywhere. Learn tips to avoid germs and bacteria in public...
Home Remedies for Sick Children
Home remedies for sick babies, toddlers, and kids can help with things like colds, flu, cough, sore throat, stuffy nose, fever,...
Why Your Feet Are Always Cold and What to Do About It
Cold feet could be nothing or a sign of a medical condition. Learn why your tootsies are cold and how to keep them toasty.
Cold, Flu, and Cough: How to Avoid Infectious Diseases
The right habits will lower your chances of catching an infectious disease. Learn what you can do to help yourself stay healthy.
Flu Shots: 10 Facts About Flu Shots
What are the side effects of a flu shot? Who should get vaccinated? Learn the benefits and risks of vaccination for seasonal...
Cold and Flu: The Truth About Hand Sanitizer
Hand sanitizers are a convenient way to kill germs. But do they really work? Here's what we found.
Related Disease Conditions
Cold Sores (Oral Herpes, Herpes Labialis)
Cold sores (labial herpes) are caused by herpes simplex virus type 1 infection and often appear on the mouth and lips. Read about treatment causes, symptoms, treatment, and diagnosis of oral herpes.
The common cold (viral upper respiratory tract infection) is a contagious illness that may be caused by various viruses. Symptoms include a stuffy nose, headache, cough, sore throat, and maybe a fever. Antibiotics have no effect upon the common cold, and there is no evidence that zinc and vitamin C are effective treatments.
Cold and Cough Medicine for Infants and Children
The safety of giving infants and children over-the-counter (OTC) cold and cough medicine is important for caregivers to understand. While there is no "gold standard" recommendation for giving infants and children OTC cold and cough medicine for fever, aches, cough, and runny nose, a few standards have been recommended.
Pimple vs. Cold Sore
Pimples are areas of skin inflammation with pus in the center. Cold sores are fluid-filled blisters. Pimples are caused by bacterial overgrowth and inflammation. Cold sores are caused by infection with herpes simplex viruses (HSV-1 and HSV-2). Benzoyl peroxide and sometimes antibiotics treat acne. Antiviral medications accelerate the healing process of oral herpes.
Do Cold Sores Mean You Have an STD?
Having a cold sore does not necessarily mean you have an STD. Most cold sores are caused by herpes simplex virus type 1 (HSV-1), which typically is not transmitted by sexual contact.
What Does a Cold Sore Look Like on the Chin?
Cold sores on the chin may appear as a cluster of small, fluid-filled bumps surrounded by swollen skin. Check out the center below for more medical references on cold sores, including multimedia (slideshows, images, and quizzes), related disease conditions, treatment and diagnosis, medications, and prevention or wellness.
Influenza (flu) is a respiratory illness caused by a virus. Flu symptoms include fever, cough, sore throat, runny nose, headache, fatigue, and muscle aches. The flu may be prevented with an annual influenza vaccination.
How Do You Get Rid of a Cold Overnight?
Cold symptoms are part of your body’s healing processes. Most of the time, it does not require any help. However, you can get rid of a cold faster, even overnight, by resting, drinking hot fluids, blowing your nose, gargling with salt water, taking a hot shower, using a humidifier and taking OTC pain relievers and decongestants.
How Long Is a Cold or Flu Contagious?
Viruses cause the common cold and the flu. Early symptoms and signs for a cold and the flu are similar, however, flu symptoms are typically more severe than cold symptoms. Cold and flu viruses are transmitted typically via coughing or sneezing.
Can You Take Tylenol Cold and Flu While Breastfeeding?
Tylenol is a well-known brand of acetaminophen and it is safe and effective for fever and pain.A void combined products like Tylenol Cold and Flu while you are breastfeeding.
Is It Common to Get a Cold During Early Pregnancy?
It is common to get a cold and the flu during pregnancy. Find out if it affects the baby and how to take care of yourself.
How Do You Treat a Cold Sore in Your Nose?
Cold sores are a type of blister that may show up clear and then become cloudy. Treat a cold sore under your nose with home remedies, topical creams and ointments, and prescription medications.
Adenovirus 14 (Killer Cold Virus)
Adenovirus infection, particularly Ad14, or the "killer cold virus" has been on the increase in the past two years. Symptoms range from those experienced with colds, sore throat, bronchitis, pneumonia, diarrhea, pinkeye, fever, bladder infection, and neurological conditions. Diagnosis and treatment options need to be discussed with your physician.
Common Cold: Early Signs and 4 Stages
The common cold or viral rhinitis is an upper respiratory infection caused by several types of viruses. It is one of the most common infectious diseases affecting humans. A common cold may typically follow a certain pattern of progression that has four different stages.
Diabetes and Safe Medications for Colds & Flu
If you have diabetes and catch a cold or the flu, can be more difficult to recover from infections and their complications, for example, pneumonia. Home remedies and over-the-counter (OTC) drugs used for the treatment of the signs and symptoms of colds and the flu may affect blood sugar levels in people with diabetes.Some medications are OK to take if you have diabetes get a cold or the flu include nonsteroidal anti-inflammatory drugs or NSAIDs, like acetaminophen (Tylenol) and ibuprofen (Motrin) to control symptoms of fever and pain. Most cough syrups are safe to take; however, check with your pediatrician to see what medications are safe to give your child if he or she has type 1 or 2 diabetes. If you have diabetes and are sick with a cold or flu, you need to check your blood sugar levels more frequently. Continue taking your regular medications. Eat a diabetic low-glycemic index diet rich in antioxidants. To prevent colds and the flu drink at least eight 8 ounce glasses of water a day. To replenish fluids, drink sports drinks like Gatorade and Pedialyte to replenish electrolytes. Avoid people who are sick, sneezing, coughing, or have other symptoms of a cold or flu.
Are Cold Sores (Fever Blisters) Contagious?
About 20% of cases of cold sores are caused by herpes simplex virus type 2 (HSV-2), and approximately 80% of cold sores are caused by herpes simplex virus type 1 (HSV-1). Cold sores are transmitted by sharing utensils and razors, kissing, and oral sex. There is no cure for cold sores.
Are Cold Sores the Same as Herpes?
What is the difference between cold sores and herpes? Cold sores are painful, unsightly sores that usually pop up around your mouth. Certain medications, home care and alternative therapies may help you get rid of cold sores fast.
How Can I Get Rid of a Cold While Breastfeeding?
The common cold is a viral infection that affects your nose and throat. There is no cure for the cold while breastfeeding, so you’ll need to give it time to clear up.
What Happens if a Pregnant Woman Gets a Cold?
Having an ordinary cold shouldn't be harmful to the baby or mother. Pregnant women are highly likely to pick up a cold at some time during pregnancy because it's normal to catch two or three colds a year. A healthy lifestyle is a must to keep the immune system strong and to prevent colds.
Cold, Flu, Allergy Treatments
Before treating a cold, the flu, or allergies with over-the-counter (OTC) medications, it's important to know what's causing the symptoms, which symptoms one wishes to relieve, and the active ingredients in the OTC product. Taking products that only contain the medications needed for relieving your symptoms prevents ingestion of unnecessary medications and reduces the chances of side effects.
How Do I Stop Sneezing and a Runny Nose?
When you have a cold, certain chemicals (histamines) are secreted by your body; these may lead to sneezing, a runny nose, and watery eyes.
Which Flu Is Worse A or B?
Flu or influenza is a contagious (spreads from person to person) viral illness that affects the respiratory tract (the nose, throat and lungs). Type A influenza is generally considered worse than type B influenza.
How Long Does the Stomach Flu Last?
Stomach flu or viral gastroenteritis is an infection caused by a virus that infects your stomach. Although the term has flu in it, it is not a true flu. Symptoms that include vomiting and diarrhea, fever and stomach pain can last for one to three days depending on the cause. Diarrhea may persist longer, for up to 10 days, after the disappearance of other symptoms.
How Do I Get Rid of a Cold Sore Overnight?
You cannot get rid of cold sores overnight. There is no cure for cold sores. However, to speed up the healing time of a cold sore, you can consult with your doctor and take prescription medications such as antiviral tablets and creams. A cold sore may go away without treatment within a week or two.
Genital Herpes and Cold Sores: 10 Myths and Facts
Genital herpes and cold sores (oral herpes) are the names given to two types of infection caused by the two types of herpes simplex virus (HSV): HSV-1 and HSV-2.
COVID-19 vs. Flu vs. Cold
When you're feeling sick, it can be difficult to distinguish the symptoms of a COVID-19 infection from the symptoms of the common cold or the flu (influenza). While fever is common with the flu and COVID-19, sneezing is typically only associated with colds. Though sore throats are typical with colds, they are uncommon with COVID-19 infections and the flu.
How Long Does Type B Flu Usually Last?
Type B flu symptoms typically last about 5-7 days, although they may go away sooner if you have been vaccinated. Learn about flu symptoms, spread, treatment, and when to seek medical help. Check out the center below for more medical references on the flu, including multimedia (slideshows, images, and quizzes), related diseases, treatment, diagnosis, medications, and prevention or wellness.
How Long Does the Flu Last in Seniors?
What is the flu? Learn the signs of the flu in seniors and when you need to call a doctor.
Is Drinking Cold Water Bad?
About 60 percent of the body is made up of water. It forms a major part of the blood. The cells and the body cannot function right if the water levels go down. Drinking cold water often causes “cold stress” in the body.
What Part of the Body Loses the Most Heat in Cold Water?
Due to a higher blood flow in the head and neck than in the rest of the body, 40 to 45 percent of body heat is lost through the head and neck.
Does Being Cold Make Your Muscles Ache?
Cold weather can tighten the muscles and joints, leading to muscle aches and pain.
Sinus Infection vs. Cold
Viruses cause the common cold and most sinus infections. Bacterial and fungal infections may also cause a sinus infection. Signs and symptoms of colds and sinus infections include nasal irritation or dryness, sore throat, stuffy nose, nasal discharge/congestion, sneezing, and cough. Additional symptoms of sinus infections include sinus pressure behind the cheeks or eyes, facial pain when pressure is applied, bad breath, and thick yellow or green mucus. Treatment focuses on symptom relief.
How Cold Is Too Cold to Go Outside?
Human body is capable of maintaining a steady core temperature between 97°F and 99°F. However, it is essential to layer up in cold weather and wear comfortable clothes in warm weather, so that we stay protected from extremes of temperature.
How Does the Flu Affect the Immunocompromised?
Influenza, or the flu, is a respiratory illness caused by the influenza virus. It is generally a mild illness that can be treated at home with over-the-counter medications and rest. However, for people with compromised immune systems, the flu can be much more serious. This includes the increased risk of complications, prolonged illness, weakened immune system, and increased risk of death.
What Can You Take for a Cold While Pregnant?
You may take over-the-counter (OTC) treatment after consulting with the physician because these are generally safe. OTC medications for colds and flus include acetaminophen, guaifenesin syrup and saline nasal drops or spray. You can also use natural remedies to treat a cold during pregnancy.
How Do You Cure the Flu Quickly?
Flu or influenza is a common viral disease affecting the respiratory system. This infectious disease is caused by the influenza virus. Most cases of flu are self-limiting and can be easily managed at home.
Can You Have the Flu Without a Fever?
Since not every individual experiences all of the flu symptoms, it is possible to have the flu without having a fever.
Is It a Cold or a Sinus Infection?
A sinus infection, also known as sinusitis or rhinosinusitis, is a condition in which the delicate membranes that line the sinuses may get swollen and become red. A cold or common cold is a viral infection. It affects the upper respiratory system, which includes the nose, mouth, throat, and lungs.
Cold vs. Flu
Though the common cold and flu share many signs and symptoms, they are caused by different viruses. Signs and symptoms include sneezing, sore throat, runny nose, fatigue, and cough. Treatment options for the cold and flu are similar and focus on reducing symptoms. Doctors may prescribe antivirals/neuraminidase inhibitors for the flu.
How Long Is a Cold Sore Contagious?
Cold sores are blisters around your mouth and lips. Cold sores are contagious until they are completely healed.
Emphysema, Chronic Bronchitis, and Colds
If you have a COPD such as emphysema, avoiding chronic bronchitis and colds is important to avoid a more severe respiratory infection such as pneumonia. Avoiding cigarette smoking, practice good hygeine, stay away from crowds, and alerting your healthcare provider if you have a sinus infection or cold or cough that becomes worse. Treatment options depend upon the severity of the emphysema, bronchitis, or cold combination.
How Long Do Flu Symptoms Last in Toddlers?
What is the flu, and how long do symptoms last in kids? Learn the signs of the flu and find out what medicines may help.
What Can Trigger a Cold Sore?
After you get infected with HSV, it lies inactively in the nerve cells inside your skin and may appear as another cold sore at the same place as before.
How Long Does a Cold Last?
Most often, a common cold lasts anywhere from 5 to 10 days in length.
How Do You Tell If Your Child Has Allergies or a Cold?
Colds and allergies have different causes, but both involve the body's immune system. Since the symptoms of allergies and the symptoms of a cold overlap, it can be hard to tell which one your child has.
How Do You Get a Cold Sore on Your Lip?
Cold sores, also called fever blisters or oral herpes, are a viral infection that leaves small blisters around your mouth. You get a cold sore on your lip due to viral infection from herpes simplex virus type 1 (HSV-1).
When to See a Doctor When Your Baby Has a Cold
If your baby has a cold, signs that it may be time to see a doctor include poor feeding, dehydration, breathing difficulties, ear pain, and more.
Can the Flu Shot Harm My Unborn Baby?
Getting the flu shot will not harm your unborn baby at any stage of pregnancy. The flu shot is both safe and recommended to protect you and your baby from the virus. Don’t however, get the nasal spray vaccine, which is not recommended for pregnant women.
What Do You Give a Child With a Cold?
Unfortunately, there is no cure for the common cold. Antibiotics may be used to fight bacterial infections, but they have no effect on viruses.
What Is Good for a Child's Cold?
The common cold is one of the main reasons for missing schools in children and missing work in adults. Children are affected more commonly with cold than adults, who may have an average of two to three colds each year.
Can Flu Cause Serious Health Problems?
Influenza can cause serious health problems such as pneumonia, bronchitis, and myositis. Check out the center below for more medical references on the flu, including multimedia (slideshows, images, and quizzes), related disease conditions, treatment and diagnosis, medications, and prevention or wellness.
How to Identify Cold Symptoms in Children
When a child is sick, their way of showing it may not always be clear. Here’s what to look for to determine whether your child is sick with a cold.
Treatment & Diagnosis
- Cold & Flu FAQs
- Common Cold FAQs
- Cough, Cold, Weight Loss Drug Dangerous - Warning
- Flu: Waiting for Flu Shots, a Real Reality Show
- Flu Shot Fiasco, Critical Incident Report
- Common Cold . . . Social Ties Decrease Risk
- Colds: Zinc For Colds...Jury Still Out!
- Colds: 10 Tips to Prevent The Common Cold
- Killer Cold Virus (Adenovirus Strains)
- Flu Shot Side Effects
- What Kind of Cold Medicine Can Diabetics Take?
- Flu Shots - Next Big Influenza Outbreak
- Bird Flu: What Is Bird Flu? Should We Be Concerned?
- Cold Sore Treatment
- OTC Cold and Cough Medications
- When to Call the Doctor for Fever, Nausea, Diarrhea, Colds, and Coughs
- Air Travel, Colds, and Sinus Infections
- Flu Free: How to Fend Off the Flu
Cold and Flu Resources
Health Solutions From Our Sponsors
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.